MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that after intraocular lens (iol) implantation, the patient was very uncomfortable with it.The patient was not able to adapt.The lens was removed in a secondary procedure.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received.The patient's symptoms disappeared after explanation in secondary procedure.The patient had a history of cataract.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.10.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Follow up attempts were made for additional information.The file indicated that the company (1.50 cyl.) 23.0 diopter (1.5 extended depth of focus) lens was explanted.The replacement lens information was not provided.The customer provided response indicated that after the explant, the patient¿s symptoms have disappeared.This information would indicate that the replacement lens was an improved selection for the patient's vision needs.If additional information or the sample becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Information was provided that the toric vivity company (1.50), 23.0 diopter lens was exchanged for a non-toric vivity company, 23.0 diopter lens.An intraocular lens (iol) exchange with a change in the toric power may suggest that the replacement lens model was an improved choice for the patient's vision needs.The reporting facility has not provided the initial lens information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was requested and received.The patient's symptoms disappeared after explanation in secondary procedure.The patient had a history of cataract.A company lens of different model but same diopter was used as replacement lens in a secondary procedure.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18875148
Report Number1119421-2024-00448
Device Sequence Number15425491
Product Code POE
UDI-Device Identifier00380652421706
UDI-Public00380652421706
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15655263
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/13/2024
04/29/2024
06/18/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/12/2024
05/24/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale